Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 229, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2007, 11:41 AM MDT for Cherry County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 11:41 AM MDT (17:41 UTC)
- Expired
- Jun 12, 2007, 12:15 PM MDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 141 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 12:00 PM MDT | HAIL 1 | Merriman, NE | QUARTER SIZED HAIL AND HALF AND INCH OF RAIN IN 15 MINUTES REPORTED BY THE PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:17 AM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 5.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 121741 SVRLBF NEC031-121815- /O.NEW.KLBF.SV.W.0229.070612T1741Z-070612T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1141 AM MDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1215 PM MDT * AT 1138 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERRIMAN...OR ABOUT 21 MILES SOUTH OF MARTIN...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERRIMAN BY 1150 AM MDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4283 10186 4279 10163 4298 10155 4298 10184 $$ JMC
2 follow-up statements
000 WWUS53 KLBF 121804 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 104 PM CDT TUE JUN 12 2007 NEC031-121815- /O.CON.KLBF.SV.W.0229.000000T0000Z-070612T1815Z/ CHERRY NE- 1204 PM MDT TUE JUN 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM MDT FOR NORTHWESTERN CHERRY COUNTY... AT 1159 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERRIMAN...OR ABOUT 15 MILES SOUTH OF MARTIN...MOVING NORTH AT 15 MPH. LAT...LON 4283 10186 4279 10163 4298 10155 4298 10184 $$ JMC
000 WWUS53 KLBF 121812 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 110 PM CDT TUE JUN 12 2007 NEC031-121820- /O.EXP.KLBF.SV.W.0229.000000T0000Z-070612T1815Z/ CHERRY NE- 1210 PM MDT TUE JUN 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY EXPIRES AT 1215 PM MDT... THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1215 PM MDT AS THE STORM WHICH PROMPTED THE WARNING WEAKENS AND TRACKS NORTH OF THE NEBRASKA BORDER. ADDITIONAL THUNDERSTORMS TRACKING TOWARDS MERRIMAN MAY BE CAPABLE OF PRODUCING PEA SIZE HAIL THROUGH 1245 PM MDT. LAT...LON 4283 10186 4279 10163 4298 10155 4298 10184 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:25 AM MDT, 9 hours 16 minutes earlier.
Area forecast discussion, Jun 12, 2:25 AM MDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 AM CDT TUE JUN 12 2007 .DISCUSSION... DAY 2 OF MCS CROSS SOUTHERN PORTION OF CWA WITH FLOODING ALREADY A MAJOR ISSUE ACROSS FAR SOUTHWEST. REPORTS OF OVER 6 INCHES IN PORTIONS OF CHASE COUNTY IN FRENCHMAN BASIN WILL MOST LIKELY LEAD TO INCREASE ALONG THIS CREEK. HEAVY RAIN ALSO HAS FALLEN INTO PERKINS...KEITH AND LINCOLN TONIGHT WITH SOME OF THIS EXPECTED TO MOVE INTO ONE OF LOWEST FFG BASIN IN CWA ACROSS HAYES COUNTY. THEREFORE FLASH FLOOD WATCH WARRANTED ACROSS THIS AREA FOR ANY MEASUREABLE AMOUNT OF PCPN NEXT 24-36 HOURS. AS FOR REMAINDER OF CWA MANY FACTORS LEADING TO EXPANDING FFA ACROSS SANDHILLS INTO PORTIONS OF NCENTRAL NEB. HEAVY RAIN FROM A FEW NIGHTS AGO ACROSS EASTERN CHERRY/KEYA PAHA HAS LOWEST FFG NUMBERS ACROSS THIS AREA. MODELS HAVE BEEN POINTING TOWARD A N/S ORIENTED BAND OF HVY PCPN MOVING ACROSS WESTERN NEB PAST SEVERAL DAYS. TPW PRODUCTS ALONG WITH OTHER SAT PICS SHOWING STRONG MOISTURE PLUME FROM BAJA REGION COMBINING WITH GULF MOISTURE AND LEADING TO PW VALUES UP TO AND OVER 1.5 INCHES...AT LEAST 2 STD DEV ABOVE NORMAL. BUFKIT PROFILES CONTINUE TO INDICATE DEEP WARM CLOUD DEPTHS AND TRAINING CHARACTISTICS SIMILAR TO THE MADDOX DIAGRAMS. INSTABILITY PARAMETER CONTINUE TO LEAN MORE TOWARD MULTICELL MODE OVER HEART OF CWA EVEN WITH BETTER SHEAR THAN PAST FEW DAYS THANKS TO APPROACHING BELT OF FASTER MID LEVEL FLOW ON LEADING EDGE OF APPOACHING TROF. THIS MULTICELL MODE SHOULD HELP PCPN EFFECIENCY AS WELL ESPECIALLY WITH BOUNDARY INTERATIONS SIMILAR TO THOSE WE HAVE SEEN TONIGHT. HEAVY RAIN POTENTIAL MOVES INTO FAR EASTERN PORTIONS LATER TONIGHT INTO WEDNESDAY. INDICATIONS ARE THAT MUCH OF THIS AREA CONTINUES TO HAVE AREAS OF SATURATION FROM PAST EVENTS AND WITH SFC BOUNDARY SLOWLY MOVING THIS REGION WITH UPPER SUPPORT ALOFT AND STRONG ISENTROPIC MOISTURE FLUX FROM GULF STATES ON 310K SFC INTO THIS REGION WILL PLACE IN FFA AS WELL. COOLED TEMPS NEXT FEW DAYS DUE TO CLOUD COVER/PCPN. OTHER CHANGES WERE INSIGNIFICANT AFTER 48 HRS. && .AVIATION... MIXED VFR...MVFR AND IFR ALL AREAS. THE ATMOSPHERE WILL BECOME NEARLY TROPICAL AND A MAJOR FLOOD EVENT WILL DEVELOP WITH SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS DEVELOPING. IN ADDITIONAL TO THE ONGOING TSTM ACTIVITY...SCATTERED THUNDERSTORMS PRODUCING INTENSE RAINFALL WILL REDEVELOP AFTER 18Z ACROSS MOST OF THE ROUTES. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 AM CDT /6 AM MDT/ THIS MORNING THROUGH WEDNESDAY EVENING FOR NEZ004>010-022>029-035>038-056>059-069>071-094. && 13/CDC
Hazardous weather outlook, Jun 12, 5:00 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 600 AM CDT TUE JUN 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-131100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 600 AM CDT TUE JUN 12 2007 /500 AM MDT TUE JUN 12 2007/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THE RISK OF HEAVY RAINFALL AND FLOODING IS HIGH TODAY AND TONIGHT. CONDITIONS ARE FAVORABLE FOR A MAJOR FLOOD EVENT ANY WHERE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE PRECISE LOCATION OF THE FLOOD EVENT IS STILL UNCERTAIN. DEEP TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO WESTERN AND NORTH CENTRAL NEBRASKA. A POWERFUL UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION LATER TODAY TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS WHICH WILL LAST THROUGH TONIGHT. ANY THUNDERSTORMS WHICH FORM IN THIS AIR MASS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. IF THUNDERSTORMS BECOME ORGANIZED INTO A LARGE CLUSTER...INTENSE RAINFALL AND FLOODING WILL OCCUR. LAST NIGHT...INTENSE RAINFALL ACROSS PERKINS AND CHASE COUNTIES PRODUCED BETWEEN 6 AND 10 INCHES OF RAINFALL. POLICE REPORTED WIDESPREAD FLOODING IN CHASE COUNTY. ALL OF WESTERN AND NORTH CENTRAL IS AT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS ARE THE PRIMARY CONCERN WITH LARGE HAIL AND ISOLATED TORNADOES ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...DEEP TROPICAL MOISTURE AND A NEARLY STATIONARY COLD FRONT DRAPED ACROSS NORTH CENTRAL NEBRASKA WILL ACT AS A FOCUS FOR ADDITIONAL HEAVY RAINFALL. CONDITIONS WILL REMAIN FAVORABLE FOR FLOODING. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHEAST AND PRODUCE RAIN AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN. THURSDAY THROUGH SATURDAY...CONDITIONS IMPROVE. DRIER AIR WILL MOVE INTO THE REGION. SUNDAY AND MONDAY...RAIN CHANCES INCREASE AS ANOTHER DISTURBANCE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:28 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 62 min |
| Jun 11, 7:01 PM MDT | Flash Flood Warning | LBF | Chase | 119 min |
| Jun 11, 7:11 PM MDT | Flash Flood Warning | LBF | Chase, Hayes | 6 hr |
| Jun 11, 8:34 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 41 min |
| Jun 11, 9:31 PM MDT | Flash Flood Warning | LBF | Perkins | 4 hr |
| Jun 12, 12:00 AM MDT | Severe Thunderstorm Warning | LBF | Chase | 60 min |
| Jun 12, 12:17 AM MDT | Tornado Warning | LBF | Chase | 43 min |
| Jun 12, 1:10 AM MDT | Flash Flood Warning | LBF | Chase | 6 hr |
| Jun 12, 1:23 AM MDT | Flash Flood Warning | LBF | Perkins | 4 hr |
| Jun 12, 2:39 AM MDT | Flash Flood Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 48 hr |
| Jun 12, 6:54 AM MDT | Flash Flood Warning | LBF | Chase | 4 hr |
| Jun 12, 11:19 AM MDT | Flash Flood Warning | LBF | Chase, Perkins | 6 hr |
| Jun 12, 12:23 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 40 min |
| Jun 12, 1:28 PM MDT | Flash Flood Warning | LBF | Keith | 6 hr |
| Jun 12, 1:46 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| Jun 12, 2:43 PM MDT | Flash Flood Warning | LBF | Hayes | 6 hr |
| Jun 12, 3:22 PM MDT | Flash Flood Warning | LBF | Lincoln | 6 hr |
| Jun 12, 3:29 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.